Alert archive / Arkansas / Flash Flood Warnings in 2025
Flash Flood Warning 79, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 18, 2025, 6:01 PM CDT for Crawford County, Washington County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2025, 6:01 PM CDT (23:01 UTC)
- Expired
- Sep 18, 2025, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 56 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1879 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
648
WGUS54 KTSA 182301
FFWTSA
ARC033-143-190200-
/O.NEW.KTSA.FF.W.0079.250918T2301Z-250919T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
601 PM CDT Thu Sep 18 2025
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Northwestern Crawford County in northwestern Arkansas...
Southwestern Washington County in northwestern Arkansas...
* Until 900 PM CDT.
* At 601 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Strickler... Devils Den State Park...
Blackburn... Odell...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3577 9450 3579 9450 3592 9437 3591 9424
3584 9416 3571 9420 3571 9448 3576 9449
FLASH FLOOD...RADAR INDICATED
$$
Mejia1 follow-up statement
267
WGUS74 KTSA 190157
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
857 PM CDT Thu Sep 18 2025
ARC033-143-190207-
/O.EXP.KTSA.FF.W.0079.000000T0000Z-250919T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford AR-Washington AR-
857 PM CDT Thu Sep 18 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR
NORTHWESTERN CRAWFORD AND SOUTHWESTERN WASHINGTON AR COUNTIES...
The heavy rain has ended and the flood waters have receded. Flooding
is no longer expected to pose a threat. Please continue to heed
remaining road closures.
&&
LAT...LON 3577 9450 3579 9450 3592 9437 3591 9424
3584 9416 3571 9420 3571 9448 3576 9449
$$
MejiaWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 5:58 PM CDT, 3 minutes earlier. Its key messages:
- Issued at 128 PM CDT Wed Sep 17 2025
- Storm chances/coverage is expected to ramp up this afternoon and tonight. There will be some uptick in severe weather potential, as well as locally heavy rainfall potential.
- Storm chances shift to the east by Friday afternoon, before ramping back up this weekend in association with another passing wave.
- A pattern change is expected next week which will lead to cooler, cloudier and wetter weather.
Area forecast discussion, Sep 18, 5:58 PM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 558 PM CDT Thu Sep 18 2025 ...New AVIATION... .KEY MESSAGES... Issued at 128 PM CDT Wed Sep 17 2025 - Storm chances/coverage is expected to ramp up this afternoon and tonight. There will be some uptick in severe weather potential, as well as locally heavy rainfall potential. - Storm chances shift to the east by Friday afternoon, before ramping back up this weekend in association with another passing wave. - A pattern change is expected next week which will lead to cooler, cloudier and wetter weather. && .SHORT TERM... (Through Friday morning) Issued at 128 PM CDT Thu Sep 18 2025 WV imagery clearly depicts an advancing shortwave trough, with a PV max rotating around the basal portion of the trough over the SW KS/NW OK border region. Lift in advance of the system and its weak associated front is forcing a band of elevated showers and a few storms stretching from eastern KS down toward central/west-central OK. The latest runs of the HRRR suggest either that this activity gradually strengthens or new more surface-based development occurs just ahead of it as it lifts east-northeast into the Ozarks this afternoon and evening. Increasing flow aloft suggests that some storm organization is possible, with damaging winds and hail the main threats. Ahead of this activity, more diurnally-driven isolated to scattered storms are developing in the terrain areas of NW AR and SE OK, much like what we've seen the past few days. Localized damaging downbursts and some hail could occur with the stronger cells, much like the past few days. Locally heavy rainfall is also expected with these slow-moving storms. Looking farther ahead to around and after midnight, several CAMs show scattered redevelopment of showers and storms roughly US 412/I-44 southward near the front and with the passage of the upper trough axis. This activity will generally spread east/southeast through Friday morning. PoPs were increased during this time frame given consistent signal. Lacy && .LONG TERM... (Friday afternoon through Thursday) Issued at 128 PM CDT Thu Sep 18 2025 Storm chances shift mostly east of the region by Friday afternoon with the passage of the upper trough, and most of Friday night looks quiet. Toward Saturday morning, there is a waa/isentropic lift signal possibly from the northward retreat of what's left of the aforementioned front in response to a passing wave to our north and have inserted low PoPs over the model blend's (NBM) dry forecast across NE OK/NW AR. Another passing wave will keep rain/storm chances in the forecast thru the remainder of the weekend. As mentioned yesterday, a pattern change is expected going into next week, though details still have some uncertainty. A strong cross-Pacific jet will punch into NWrn NOAM by early next week, with the bulk of the energy going into Canada on the northern stream. A split-flow blocking pattern is then expected to develop to its south over the CONUS, as an upper low develops in the weaker southern stream (possibly also merging with the subtropical jet) somewhere over the central part of the country. The evolution of this upper low has been difficult for the models to handle, as is typically the case. The 00Z suite of ensemble data has become more clustered over the solution of an upper low developing over the central Plains the first part of next week. That said, there are still other less likely scenarios that still carry a meaningful percentage of ensemble solutions such as upper low no dig and upper low dig farther west. This forecast will follow the more likely scenarios which is more closely aligned with the recent deterministic and NBM guidance. However, this is subject to change since outlier solutions do occasionally pan out. As such, a trend toward cooler/cloudier/wetter weather can be expected next week with the initial front arriving Monday night into Tuesday. Lacy && .AVIATION... (00Z TAFS) Issued at 555 PM CDT Thu Sep 18 2025 Scattered showers and storms are ongoing in northwest Arkansas, but should move east of all terminals within 1-2 hours. Quiet conditions with partly cloudy skies and light winds expected overnight. A few areas of patchy fog may develop but confidence is low in that outcome. Another round of storms will approach from the west near dawn, affecting the Tulsa area south through KMLC. Brief reductions in ceilings and visibility may occur in addition to the lightning threat. Storms will then move into northwest Arkansas by mid morning with the same effects. Skies should clear for most locations by late afternoon. Winds will remain light and variable through the period except near storms. && .PRELIMINARY POINT TEMPS/POPS... TUL 66 87 68 87 / 60 10 20 40 FSM 68 89 68 91 / 50 40 20 20 MLC 65 88 66 91 / 70 40 10 20 BVO 61 84 63 86 / 50 10 20 40 FYV 63 85 61 87 / 60 40 20 20 BYV 63 83 63 84 / 60 50 20 20 MKO 65 87 67 89 / 70 30 20 30 MIO 63 84 63 84 / 50 20 20 30 F10 64 87 66 89 / 70 20 20 30 HHW 67 88 66 89 / 50 40 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...30 LONG TERM....30 AVIATION...06
Hazardous weather outlook, Sep 18, 1:54 PM CDT, 4 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
154 PM CDT Thu Sep 18 2025
ARZ001-002-010-011-019-020-029-OKZ049-053>076-191030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
154 PM CDT Thu Sep 18 2025
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing...ending by mid-evening.
HEAVY RAIN.
RISK...Limited.
AREA...Western Arkansas and Southeast Oklahoma.
ONSET...Ongoing...ending by early evening. After midnight south of highway 412.
DISCUSSION...
Isolated to scattered storms have developed mainly in the terrain
of western Arkansas and southeast Oklahoma this afternoon. Like
previous days, these storms will be short-lived and slow-moving
but could produce very localized damaging downburst winds and some
hail. This activity should die off after sunset. Locally heavy
rainfall is expected with these slow-moving storms.
Other storms are expected to develop across northeast Oklahoma and
far northwest Arkansas ahead of a front and upper disturbance this
afternoon and evening. These storms will yield a limited severe
risk with damaging winds and hail the main threats.
Another round of scattered showers and storms is expected to
develop south of I-44 from central and northeast Oklahoma into
northwest Arkansas after midnight tonight, and spread across
east-central and southeast Oklahoma and west-central Arkansas into
early Friday morning. Locally heavy rainfall is the main threat
with these storms.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY through SUNDAY...Thunderstorm Potential.
MONDAY...Thunderstorm...Heavy Rain Potential.
TUESDAY and WEDNESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Storm potential shifts mostly east of the region by Friday
afternoon in the wake of an upper wave, with quiet weather
expected to last into Friday night. By early Saturday, isolated
thunderstorms may develop across northeast Oklahoma into northwest
Arkansas. Another round of storms is expected over the weekend
with another passing wave. Finally, a pattern change is expected
to occur next week which will force a cold front into the region
by Monday night or Tuesday. An increased chance of storms will
accompany this front. These storms will be capable of producing
locally heavy rainfall.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Sep 18, 5:16 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
516 PM CDT Thu Sep 18 2025
ARZ011-020-182230-
Madison AR-Franklin AR-
516 PM CDT Thu Sep 18 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL MADISON AND
NORTHEASTERN FRANKLIN COUNTIES THROUGH 530 PM CDT...
At 515 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
east of Cass. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Taft... Redding...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3577 9370 3565 9370 3563 9376 3576 9385
3583 9372 3577 9367
TIME...MOT...LOC 2215Z 243DEG 3KT 3570 9373
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MejiaSpecial weather statement, Sep 18, 5:27 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Tulsa OK
527 PM CDT Thu Sep 18 2025
OKZ049-182300-
Pushmataha OK-
527 PM CDT Thu Sep 18 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PUSHMATAHA COUNTY
THROUGH 600 PM CDT...
At 527 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
east of Cloudy, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Cloudy...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3434 9540 3452 9506 3446 9504 3425 9505
3424 9515 3423 9515 3420 9534
TIME...MOT...LOC 2227Z 254DEG 12KT 3431 9523
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MejiaSpecial weather statement, Sep 18, 5:30 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
530 PM CDT Thu Sep 18 2025
ARZ010-019-182300-
Washington AR-Crawford AR-
530 PM CDT Thu Sep 18 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CRAWFORD AND
SOUTHWESTERN WASHINGTON COUNTIES THROUGH 600 PM CDT...
At 530 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
north of Lee Creek, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Chester... Winslow...
Woolsey... Lee Creek...
Devils Den State Park... Hogeye...
Locke... Odell...
West Fork... Lake Fort Smith...
Strickler... Blackburn...
This includes Interstate 49 between mile markers 34 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3565 9443 3581 9449 3597 9417 3567 9406
TIME...MOT...LOC 2230Z 256DEG 12KT 3575 9437
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MejiaSpecial weather statement, Sep 18, 5:33 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
533 PM CDT Thu Sep 18 2025
ARZ001-002-010-011-182300-
Carroll AR-Madison AR-Benton AR-Washington AR-
533 PM CDT Thu Sep 18 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BENTON...
NORTHWESTERN MADISON...NORTHWESTERN CARROLL AND NORTHEASTERN
WASHINGTON COUNTIES THROUGH 600 PM CDT...
At 533 PM CDT, Doppler radar indicated a strong thunderstorm 6 miles
east of Springdale, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Rockhouse... Springdale...
War Eagle... Rogers...
Beaver Lake... Mayfield...
Walnut Hill... Monte Ne...
Larue... Lowell...
Hobbs State Park... Best...
Clifty... Busch...
Lookout... Sonora...
Goshen... Cave Springs...
Garfield... Eureka Springs...
This includes Interstate 49 between mile markers 72 and 81.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3608 9407 3624 9426 3650 9390 3650 9385
3625 9363
TIME...MOT...LOC 2233Z 239DEG 24KT 3622 9404
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MejiaSpecial weather statement, Sep 18, 5:45 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
545 PM CDT Thu Sep 18 2025
OKZ074>076-182315-
Haskell OK-Latimer OK-Le Flore OK-
545 PM CDT Thu Sep 18 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HASKELL...
NORTHEASTERN LATIMER AND WEST CENTRAL LE FLORE COUNTIES THROUGH 615
PM CDT...
At 545 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Red Oak, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Red Oak... Bengal...
Fanshawe... Wister...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3481 9506 3493 9521 3516 9493 3497 9472
TIME...MOT...LOC 2245Z 232DEG 17KT 3490 9504
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MejiaSpecial weather statement, Sep 18, 5:48 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
548 PM CDT Thu Sep 18 2025
OKZ074-075-182315-
Haskell OK-Latimer OK-
548 PM CDT Thu Sep 18 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL HASKELL AND
NORTHERN LATIMER COUNTIES THROUGH 615 PM CDT...
At 547 PM CDT, Doppler radar indicated a strong thunderstorm over
Wilburton, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Wilburton... Panola...
Lequire... Robbers Cave State Park...
Kinta... Red Oak...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3485 9530 3496 9541 3519 9517 3501 9498
TIME...MOT...LOC 2247Z 232DEG 17KT 3494 9530
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MejiaThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 1:22 PM CDT | Special Weather Statement | TSA | Madison | 23 min |
| Sep 18, 1:49 PM CDT | Special Weather Statement | TSA | Madison | 26 min |
| Sep 18, 2:19 PM CDT | Special Weather Statement | TSA | Madison | 26 min |
| Sep 18, 2:56 PM CDT | Areal Flood Advisory | TSA | Madison, Washington | 3 hr |
| Sep 18, 3:02 PM CDT | Special Weather Statement | TSA | Benton | 43 min |
| Sep 18, 3:19 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 41 min |
| Sep 18, 3:26 PM CDT | Special Weather Statement | TSA | Sebastian | 34 min |
| Sep 18, 3:43 PM CDT | Special Weather Statement | TSA | Franklin | 32 min |
| Sep 18, 3:45 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 45 min |
| Sep 18, 3:49 PM CDT | Special Weather Statement | TSA | Benton | 41 min |
| Sep 18, 3:58 PM CDT | Areal Flood Advisory | TSA | Sebastian | 4 hr |
| Sep 18, 4:17 PM CDT | Special Weather Statement | TSA | Franklin | 43 min |
| Sep 18, 4:30 PM CDT | Areal Flood Advisory | TSA | Franklin, Sebastian | 3 hr |
| Sep 18, 4:32 PM CDT | Special Weather Statement | TSA | Franklin | 28 min |
| Sep 18, 4:33 PM CDT | Special Weather Statement | TSA | Washington | 27 min |
| Sep 18, 4:42 PM CDT | Special Weather Statement | TSA | Franklin | 33 min |
| Sep 18, 4:43 PM CDT | Special Weather Statement | TSA | Benton | 32 min |
| Sep 18, 4:57 PM CDT | Areal Flood Advisory | TSA | Crawford, Franklin | 3 hr |
| Sep 18, 5:03 PM CDT | Special Weather Statement | TSA | Washington | 27 min |
| Sep 18, 5:12 PM CDT | Special Weather Statement | TSA | Benton | 33 min |
| Sep 18, 5:16 PM CDT | Special Weather Statement | TSA | Franklin | 14 min |
| Sep 18, 5:20 PM CDT | Areal Flood Advisory | TSA | Benton | 3 hr |
| Sep 18, 5:24 PM CDT | Areal Flood Advisory | TSA | Washington | 3 hr |
| Sep 18, 5:30 PM CDT | Special Weather Statement | TSA | Washington | 30 min |
| Sep 18, 5:33 PM CDT | Special Weather Statement | TSA | Benton | 27 min |
Nearby
Flash Flood Warnings in Arkansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.